It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Adderall Side Effect? PLEASE HELP!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-21-2004, 11:23 PM   #1
    malibubarbie999
    Senior Member
    (female)
     
    malibubarbie999's Avatar
     
    Join Date: Dec 2004
    Posts: 156
    malibubarbie999 HB User
    Question Adderall Side Effect? PLEASE HELP!

    Hey everyone, thanks for reading this. I'm grateful for any feedback I can get. I am 21/F with ADHD and General Anxiety Disorder. I began taking Adderall XR 3 months ago for the ADHD. It is the only med I am currently taking. I have always been in good health, but since starting Adderall XR (I am now at a dose of 20MG twice daily), I've experienced a strange side effect. I am small frame (5'6" 110 lbs) with a normal blood pressure of 120/70. At my 1 month check-up after starting the Adderall my blood pressure had dropped to 110/64. Then yesterday, 2nd follow-up, it was 88/64 - very low for me! My pulse rate remains the same as always (in the 90s, as I am a very anxious person). My doctor says this is nothing to worry about and says 88/64 is still considered normal. Regardless of his reassurance, I am scared something is wrong. Aren't stimulants supposed to RAISE blood pressure? Has anyone ever heard of this type of effect? Please help, I am losing sleep over this and scared I'm gonna die or something!

     
    Sponsors Lightbulb
       
    Old 12-22-2004, 03:37 PM   #2
    Vintage Wine
    Senior Member
    (female)
     
    Vintage Wine's Avatar
     
    Join Date: Jun 2004
    Location: Texas, USA
    Posts: 156
    Vintage Wine HB User
    Re: Adderall Side Effect? PLEASE HELP!

    My blood pressure is low all the time too (20 mg Adderall per day). I don't know exactly why that is, but I had low blood pressure to begin with. Now, SSRI's RAISED my blood pressure. Ewww. I couldn't handle that.

    I'm sure there's an explanation for why our blood pressure is low. Since your doctor said it's safe, then, I guess it's OK.

     
    Old 12-22-2004, 04:59 PM   #3
    malibubarbie999
    Senior Member
    (female)
     
    malibubarbie999's Avatar
     
    Join Date: Dec 2004
    Posts: 156
    malibubarbie999 HB User
    Re: Adderall Side Effect? PLEASE HELP!

    Thanks for the feedback! I feel a little better now, knowing I'm not alone in this. The doctors say low BP is considered "healthy" unless you are experiencing side effects such as dizziness/weakness. I guess high BP puts you at a much higher risk of complications. I don't blame you for stopping the SSRI! If a drug is putting that much stress on your body, it's just not worth it. I guess I will stick with my Adderall, as everyone I've talked with seems to think I shouldn't worry. Anyway, thanks again for your 2 cents, have a great day

     
    Old 12-23-2004, 07:06 AM   #4
    denmom
    Newbie
    (female)
     
    denmom's Avatar
     
    Join Date: Dec 2004
    Posts: 8
    denmom HB User
    Re: Adderall Side Effect? PLEASE HELP!

    My daughter is 16 and has been taking Adderall XR for over a year. Other than doing the "teen thing" and going on and off of it she has been taking it consistantly for the last 3 months and has seen significant differences.

    Although she states that she doees not always care for some of the side effects, she is now an "A"/"B" student and excelling in writing and other areas. She truly can tell the difference when on it. Although she feels as though she is less socil adn feels a sort of "flat affect" at times, it has been crucial in her focusing and academic success.

    SHe state that it is worth it. Although she does have trouble remembering to take it at times, she says that as long as she is reminded on occassion to take it, the Adderall has really made a difference in her life.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Just prescribed Adderall, and have questions... skyp56 ADD / ADHD 8 08-19-2010 03:35 PM
    Adderall and anger question? 5alive ADD / ADHD 11 02-11-2008 02:59 AM
    Adderall Advice desperate1 ADD / ADHD 31 01-10-2008 11:34 AM
    Need some advice: Should I raise my dose of Adderall? (long) MinnesotaNole ADD / ADHD 0 08-28-2007 06:51 PM
    Xanax & Adderall adderallboy Anxiety 2 03-01-2006 08:50 PM
    My Neg. Effects Of Adderall...anyone Get These? KawaiiiGal ADD / ADHD 13 07-09-2005 09:34 PM
    Adderall causing heart problems?? Please help! ebaxter21 ADD / ADHD 8 03-02-2005 12:18 PM
    Adderall and Sexual Side Effect Issues/ADD and Adderall in general tbsfan86 ADD / ADHD 2 11-10-2003 07:43 PM
    Different reactions to Adderall for those with ADD compared to ADHD? SpecialKR ADD / ADHD 3 09-22-2003 08:07 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:21 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!